Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 28, 2014, 01:38:35 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 636388
  • Total Topics: 48294
  • Online Today: 165
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: changing meds  (Read 1333 times)

0 Members and 1 Guest are viewing this topic.

Offline countryfan

  • Member
  • Posts: 4
changing meds
« on: January 22, 2008, 09:06:11 AM »
I've been pos for 9 years.  Initial counts were 423 viral load (not thousands - just 423) but T cell was 398.  Immediately went undetectable.  Put on Fortavase, Combivir, Norvir.  Soon switched to just Fortavase 8 bid, combivir 1 bid.  over time decreased to just 1 fortavase bid and 1 combivir bid.  Been up in 700 - 900 T cell the whole time.  No one can explain to me why numbers were odd to begin with.  Also now that fortavase is off market my doc wants to switch me to Invirase, Combivir and Norvir.  My question:  Why was I able to take such a low dose of the first cocktail?  Can I do the equivalent of Invirase without the norvir booster? What about going off meds all together and just monitor?  Thanks for any imput.  My doc just isnt interested in anyone that takes interest in their own health.

Offline aztecan

  • Member
  • Posts: 5,394
  • 29 years positive, 57 years a pain in the butt
Re: changing meds
« Reply #1 on: January 22, 2008, 11:02:33 AM »
Hey Countryfan,

Welcome to the forums.

You probably were able to get by with such a low dosage because you had a very low viral load and a strain that was very sensitive to your meds, although that is just a guess.

As for the Invirase, it is always boosted with Norvir these days. It was one of the first PIs approved. I used to take it without the Norvir boost back in 1996 and, I can say without equivocation, it sucked. In my case, the side effects were so nasty I had to switch to Crixivan.

These days, with lower doses of Invirase boosted with a low-dose Norvir, people seem to do very well with it.

Why is your doc recommending such an old regimen? Most docs these days would be recommending Kaletra or Reyataz, the latter with a 100 mg Norvir boost.

Just curious. Invirase is a good drug, just not as commonly used these days.

Edited to add: OK, call me dense. Its early. Anyway, Fortovase was another form of Saquinavir (Invirase). Which is probably why your doc is doing what he's doing. Invirase still must be boosted though.

The only time people can get away with not boosting the PIs these days is when they are treatment naive, which you're not.

Low dose Norvir doesn't cause the same problems as full dose Norvir, though, so it really shouldn't be a problem.

HUGS,

Mark
« Last Edit: January 22, 2008, 11:14:43 AM by aztecan »
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.